I started on Synthroid 200mcg back in March following a TT and RAI treatment. At the first follow-up blood test my endo upped the dose to 225mcg. I tolerated that for a couple weeks and it helped to put an end to my hair loss, but then I started getting those dreaded heart palpitations. I dropped back down to 200mcg, with blessings from the endo.
I had another another blood test about 4 weeks ago and the endo felt my levels were still not exactly where he wanted them, but, with an uptake scan in the near future he didn't tell me to change my dose. I stuck with the 200mcg dose until 2 weeks ago at which point I decided to break those 25mcg pills in half and take a total daily dose of 212.5mcg.
Voila! After two weeks at that doseage I am now starting to lose some weight. It was apparently fluid since all of a sudden I'm getting up several times during the night to pay the water bill. This morning I discovered I had dropped 4 of the 7 pounds I put on after my TT.
Another change (for the better, I think) I noticed this morning was my stomach muscles in the vicinity of the rib surgery were working! My abdomen had been numb in the vicinity of the incision and the muscle there had remained soft when trying to sit up, while the muscle on the good left side tightened and got hard. This morning I noticed the muscle on the right also went hard when trying to sit up! The nerves that were damaged by the surgery are starting to heal, finally. The skin is still numb but at least the muscle is starting to work and won't be atrophying as I had feared it might.
I doubt the increase in Synthroid played a role in the semi-dead muscle issue but I'm tickled pink at the progress on both fronts.
So glad you found the right dose for you! Another option, how I do it for my in between dose, is to take the higher dose on day 1, and then the lower on day 2, according to my endo. that's the same effect...I switch off doses every day. The only problem is that I need one of those daily pill boxes because I can't remember which one I'm supposed to take in the morning.
The weight definitely comes off slower than it comes on, but in your case, I agree much of it was water.
I've had surgeries in the past, and it can take a very long time for numbness to go away---everything can work, but the numbness can actually stay forever because the nerves aren't lined up right. Sometimes they regenerate.
So glad you are feeling better and that things are looking up for the rib. I have been on diuretics for several years but still have problems with my weight. I put on 20+ pounds when I went off the T hormone for the scan and treatment and can't seem to lose a pound while starving. I am only on 100 mcg but my TSH is .01 so my dr won't increase the dosage. I feel fine, just fat. I'm 5'4" and feel best at 110 lbs. Now I'm still hanging around 130. I got up to 136 for several days but that was probably fluid.
I'm so glad you are doing better and hope you are able to lose all the weight you want to. I know you are going to be traveling and it's really hard not to add on the pounds when you are eating out.
Still trying to get into M.D. Anderson before my scheduled Aug 31 appt. I feel lucky to have an appointment that soon, but sooner would be even better.
If one is taking 125 mcg levothyroid daily, what is the real difference in chaning the time an total amount that will eventually be the same at the end of the week, or is it actually changing the amount.